Alert archive / Montana / Heavy Snow Warnings in 2006
Heavy Snow Warning 13, NWS Missoula, MT
NWS Missoula, MT issued this heavy snow warning at Nov 21, 2006, 1:20 PM MST for 8 counties in Montana; Clearwater County, Idaho County, Idaho. It took effect at Nov 21, 2006, 5:00 PM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2006, 1:20 PM MST (20:20 UTC)
- In effect from
- Nov 21, 2006, 5:00 PM MST
- Expired
- Nov 22, 2006, 3:56 AM MST
- In force
- 11 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Granite County, MT, Lake County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 31 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 212030 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 120 PM MST TUE NOV 21 2006 IDZ005-006-MTZ002-004-006-043-220500- /O.UPG.KMSO.SN.Y.0030.061122T0000Z-061122T1200Z/ /O.NEW.KMSO.HS.W.0013.061122T0000Z-061122T1200Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- WEST GLACIER REGION-LOWER CLARK FORK REGION- BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION- 120 PM MST TUE NOV 21 2006 /1220 PM PST TUE NOV 21 2006/ ...HEAVY SNOW WARNING IN EFFECT FROM 5 PM MST /4 PM PST/ THIS AFTERNOON TO 5 AM MST /4 AM PST/ WEDNESDAY ABOVE 4000 FEET... ...SNOW ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HEAVY SNOW WARNING ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 5 PM MST /4 PM PST/ THIS AFTERNOON TO 5 AM MST /4 AM PST/ WEDNESDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH LOCALLY UP TO 15 INCHES ABOVE 6000 FEET ARE EXPECTED THIS EVENING AND OVERNIGHT. VALLEYS DOWN TO AROUND 3000 FEET IN NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA HAVE THE POTENTIAL FOR 1 TO 3 INCHES OF WET SNOW...MAINLY ON GRASSY SURFACES LATE TONIGHT INTO EARLY WEDNESDAY MORNING. A STRONG PACIFIC STORM SYSTEM IS RACING EASTWARD THROUGH WASHINGTON STATE THIS AFTERNOON. THIS SYSTEM WILL INTERACT WITH A STALLED SURFACE FRONTAL BOUNDARY AND PLENTIFUL MOISTURE STREAMING IN FROM THE PACIFIC OCEAN TO PRODUCE WIDESPREAD MODERATE TO HEAVY SNOWFALL ABOVE 4000 FEET FROM THE CLEARWATER MOUNTAINS IN NORTHERN IDAHO NORTHEAST INTO THE BOB MARSHALL WILDERNESS AREA OF WESTERN MONTANA THIS EVENING AND OVERNIGHT. SNOW WILL GRADUALLY TAPER OFF TO OCCASIONAL LIGHT SNOWFALL WEDNESDAY MORNING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. USE CAUTION AND KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
3 follow-up statements
000 WWUS45 KMSO 212149 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 249 PM MST TUE NOV 21 2006 .A STRONG PACIFIC STORM SYSTEM IS RACING EASTWARD THROUGH WASHINGTON STATE THIS AFTERNOON. THIS SYSTEM WILL INTERACT WITH A STALLED SURFACE FRONTAL BOUNDARY AND PLENTIFUL MOISTURE STREAMING IN FROM THE PACIFIC OCEAN TO PRODUCE WIDESPREAD MODERATE TO HEAVY SNOWFALL ABOVE 4000 FEET FROM THE CLEARWATER MOUNTAINS IN NORTHERN IDAHO NORTHEAST INTO THE BOB MARSHALL WILDERNESS AREA OF WESTERN MONTANA THIS EVENING AND OVERNIGHT. SNOW WILL GRADUALLY TAPER OFF TO OCCASIONAL LIGHT SNOWFALL WEDNESDAY MORNING. ANOTHER...COLDER STORM SYSTEM IS EXPECTED TO MOVE THROUGH THE NORTHERN ROCKIES WEDNESDAY NIGHT THROUGH THANKSGIVING MORNING. SNOW...DOWN TO VALLEY LEVELS...IS EXPECTED WITH THIS SYSTEM...WITH SIGNIFICANT ACCUMULATIONS IN THE HIGHER ELEVATIONS POSSIBLE...MAKING TRAVEL DIFFICULT. MTZ004-220500- /O.NEW.KMSO.WS.A.0026.061123T0000Z-061123T1800Z/ /O.CON.KMSO.HS.W.0013.061122T0000Z-061122T1200Z/ LOWER CLARK FORK REGION- 249 PM MST TUE NOV 21 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY ABOVE 4000 FEET... ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. A HEAVY SNOW WARNING ABOVE 4000 FEET REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH LOCALLY UP TO 15 INCHES ABOVE 6000 FEET ARE EXPECTED THIS EVENING AND OVERNIGHT. VALLEYS DOWN TO AROUND 3000 FEET HAVE THE POTENTIAL FOR 1 TO 3 INCHES OF WET SNOW...MAINLY ON GRASSY SURFACES LATE TONIGHT INTO EARLY WEDNESDAY MORNING. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE AGAIN WEDNESDAY NIGHT THROUGH THURSDAY MORNING IN THE HIGHER TERRAIN...POSSIBLY IMPACTING TRAVEL. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. USE CAUTION AND KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MTZ002-043-220500- /O.NEW.KMSO.WS.A.0026.061123T0300Z-061123T1800Z/ /O.CON.KMSO.HS.W.0013.061122T0000Z-061122T1200Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 249 PM MST TUE NOV 21 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY ABOVE 4000 FEET... ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. A HEAVY SNOW WARNING ABOVE 4000 FEET REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH LOCALLY UP TO 15 INCHES ABOVE 6000 FEET ARE EXPECTED THIS EVENING AND OVERNIGHT. VALLEYS DOWN TO AROUND 3000 FEET HAVE THE POTENTIAL FOR 1 TO 3 INCHES OF WET SNOW LATE TONIGHT INTO EARLY WEDNESDAY MORNING. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE AGAIN WEDNESDAY NIGHT THROUGH THURSDAY MORNING IN THE HIGHER TERRAIN...POSSIBLY IMPACTING TRAVEL. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. USE CAUTION AND KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ IDZ005-006-MTZ006-220500- /O.NEW.KMSO.WS.A.0026.061123T0600Z-061123T1800Z/ /O.CON.KMSO.HS.W.0013.061122T0000Z-061122T1200Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- BITTERROOT/SAPPHIRE MOUNTAINS- 249 PM MST TUE NOV 21 2006 /149 PM PST TUE NOV 21 2006/ ...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 5 PM MST /4 PM PST/ THIS AFTERNOON TO 5 AM MST /4 AM PST/ WEDNESDAY ABOVE 4000 FEET... ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. A HEAVY SNOW WARNING ABOVE 4000 FEET REMAINS IN EFFECT FROM 5 PM MST /4 PM PST/ THIS AFTERNOON TO 5 AM MST /4 AM PST/ WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH LOCALLY UP TO 15 INCHES ABOVE 6000 FEET ARE EXPECTED THIS EVENING AND OVERNIGHT. VALLEYS DOWN TO AROUND 3000 FEET IN NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA HAVE THE POTENTIAL FOR 1 TO 3 INCHES OF WET SNOW...MAINLY ON GRASSY SURFACES LATE TONIGHT INTO EARLY WEDNESDAY MORNING. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE AGAIN WEDNESDAY NIGHT THROUGH THURSDAY MORNING MAINLY IN THE HIGHER TERRAIN...POSSIBLY IMPACTING TRAVEL. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. USE CAUTION AND KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MTZ001-220500- /O.NEW.KMSO.WS.A.0026.061123T0000Z-061123T1800Z/ KOOTENAI/CABINET REGION- 249 PM MST TUE NOV 21 2006 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY MORNING MAINLY IN THE HIGHER TERRAIN. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS45 KMSO 220434 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 934 PM MST TUE NOV 21 2006 .CONDITIONS ARE FAVORABLE FOR ENHANCEMENT OF PRECIPITATION ALONG A STALLED SURFACE FRONTAL BOUNDARY EXTENDING FROM NORTH CENTRAL IDAHO THROUGH WESTERN MONTANA OVERNIGHT TONIGHT. MOISTURE WILL BE PLENTIFUL AS IT STREAMS INLAND OFF THE PACIFIC OCEAN INTO THE INTER-MOUNTAIN REGION. WIDESPREAD MODERATE TO HEAVY SNOWFALL IS EXPECTED ABOVE 4000 FEET FROM THE CLEARWATER MOUNTAINS IN NORTHERN IDAHO NORTHEAST TO THE BOB MARSHALL WILDERNESS AREA OF WESTERN MONTANA OVERNIGHT. SNOW WILL GRADUALLY TAPER OFF TO OCCASIONAL LIGHT SNOWFALL WEDNESDAY MORNING. ANOTHER...COLDER STORM SYSTEM IS EXPECTED TO MOVE THROUGH THE NORTHERN ROCKIES WEDNESDAY NIGHT THROUGH THANKSGIVING MORNING. SNOW...DOWN TO VALLEY LEVELS...IS EXPECTED WITH THIS SYSTEM... WITH SIGNIFICANT ACCUMULATIONS IN THE HIGHER ELEVATIONS POSSIBLE...MAKING TRAVEL DIFFICULT. MTZ004-221200- /O.CON.KMSO.HS.W.0013.000000T0000Z-061122T1200Z/ /O.CON.KMSO.WS.A.0026.061123T0000Z-061123T1800Z/ LOWER CLARK FORK REGION- 934 PM MST TUE NOV 21 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY ABOVE 4000 FEET... ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... A HEAVY SNOW WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH LOCALLY UP TO 15 INCHES ABOVE 6000 FEET ARE EXPECTED OVERNIGHT. VALLEYS DOWN TO AROUND 3000 FEET HAVE THE POTENTIAL FOR 1 TO 3 INCHES OF WET SNOW...MAINLY ON GRASSY SURFACES LATE TONIGHT INTO EARLY WEDNESDAY MORNING. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE AGAIN WEDNESDAY NIGHT THROUGH THURSDAY MORNING IN THE HIGHER TERRAIN...POSSIBLY IMPACTING TRAVEL. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. USE CAUTION AND KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MTZ002-043-221200- /O.CON.KMSO.HS.W.0013.000000T0000Z-061122T1200Z/ /O.CON.KMSO.WS.A.0026.061123T0300Z-061123T1800Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 934 PM MST TUE NOV 21 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY ABOVE 4000 FEET... ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... A HEAVY SNOW WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH LOCALLY UP TO 15 INCHES ABOVE 6000 FEET ARE EXPECTED OVERNIGHT. VALLEYS DOWN TO AROUND 3000 FEET HAVE THE POTENTIAL FOR 1 TO 3 INCHES OF WET SNOW LATE TONIGHT INTO EARLY WEDNESDAY MORNING. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE AGAIN WEDNESDAY NIGHT THROUGH THURSDAY MORNING IN THE HIGHER TERRAIN...POSSIBLY IMPACTING TRAVEL. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. USE CAUTION AND KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ IDZ005-006-MTZ006-221200- /O.CON.KMSO.HS.W.0013.000000T0000Z-061122T1200Z/ /O.CON.KMSO.WS.A.0026.061123T0600Z-061123T1800Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- BITTERROOT/SAPPHIRE MOUNTAINS- 934 PM MST TUE NOV 21 2006 /834 PM PST TUE NOV 21 2006/ ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 AM MST /4 AM PST/ WEDNESDAY ABOVE 4000 FEET... ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... A HEAVY SNOW WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 AM MST /4 AM PST/ WEDNESDAY. A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH LOCALLY UP TO 15 INCHES ABOVE 6000 FEET ARE EXPECTED OVERNIGHT. VALLEYS DOWN TO AROUND 3000 FEET IN NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA HAVE THE POTENTIAL FOR 1 TO 3 INCHES OF WET SNOW...MAINLY ON GRASSY SURFACES LATE TONIGHT INTO EARLY WEDNESDAY MORNING. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE AGAIN WEDNESDAY NIGHT THROUGH THURSDAY MORNING MAINLY IN THE HIGHER TERRAIN...POSSIBLY IMPACTING TRAVEL. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. USE CAUTION AND KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MTZ001-221245- /O.CON.KMSO.WS.A.0026.061123T0000Z-061123T1800Z/ KOOTENAI/CABINET REGION- 934 PM MST TUE NOV 21 2006 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY MORNING MAINLY IN THE HIGHER TERRAIN. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS45 KMSO 221056 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 356 AM MST WED NOV 22 2006 .A COLDER STORM SYSTEM IS EXPECTED TO MOVE THROUGH THE NORTHERN ROCKIES WEDNESDAY NIGHT THROUGH THANKSGIVING MORNING. SNOW...DOWN TO VALLEY LEVELS...IS EXPECTED WITH THIS SYSTEM... WITH SIGNIFICANT ACCUMULATIONS IN THE HIGHER ELEVATIONS POSSIBLE...MAKING TRAVEL DIFFICULT. MTZ004-221800- /O.CAN.KMSO.HS.W.0013.000000T0000Z-061122T1200Z/ /O.CON.KMSO.WS.A.0026.061123T0000Z-061123T1800Z/ LOWER CLARK FORK REGION- 356 AM MST WED NOV 22 2006 ...HEAVY SNOW WARNING IS CANCELLED... ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE HEAVY SNOW WARNING. A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH THURSDAY MORNING. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES IS POSSIBLE ABOVE 4000 FEET WITH LOCALLY UP TO 15 INCHES ABOVE 6000 FEET BY THURSDAY MORNING. VALLEYS HAVE THE POTENTIAL OF 1 TO 3 INCHES OF WET SNOW...MAINLY ON GRASSY SURFACES BY THURSDAY MORNING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MTZ002-043-221800- /O.CAN.KMSO.HS.W.0013.000000T0000Z-061122T1200Z/ /O.CON.KMSO.WS.A.0026.061123T0300Z-061123T1800Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 356 AM MST WED NOV 22 2006 ...HEAVY SNOW WARNING IS CANCELLED... ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE HEAVY SNOW WARNING. A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING. TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES IS POSSIBLE ABOVE 4000 FEET WITH LOCALLY UP TO 15 INCHES ABOVE 6000 FEET BY THURSDAY MORNING. VALLEYS HAVE THE POTENTIAL OF 1 TO 3 INCHES OF WET SNOW...MAINLY ON GRASSY SURFACES BY THURSDAY MORNING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ IDZ005-006-MTZ006-221800- /O.CAN.KMSO.HS.W.0013.000000T0000Z-061122T1200Z/ /O.CON.KMSO.WS.A.0026.061123T0600Z-061123T1800Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- BITTERROOT/SAPPHIRE MOUNTAINS- 356 AM MST WED NOV 22 2006 /256 AM PST WED NOV 22 2006/ ...HEAVY SNOW WARNING IS CANCELLED... ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE HEAVY SNOW WARNING. A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES IS POSSIBLE ABOVE 4000 FEET WITH LOCALLY UP TO 15 INCHES ABOVE 6000 FEET BY THURSDAY MORNING. VALLEYS HAVE THE POTENTIAL OF 1 TO 3 INCHES OF WET SNOW...MAINLY ON GRASSY SURFACES BY THURSDAY MORNING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MTZ001-221800- /O.CON.KMSO.WS.A.0026.061123T0000Z-061123T1800Z/ KOOTENAI/CABINET REGION- 356 AM MST WED NOV 22 2006 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH THURSDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH THURSDAY MORNING. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES IS POSSIBLE ABOVE 4000 FEET WITH LOCALLY UP TO 15 INCHES ABOVE 6000 FEET BY THURSDAY MORNING. VALLEYS HAVE THE POTENTIAL OF 1 TO 3 INCHES OF WET SNOW...MAINLY ON GRASSY SURFACES BY THURSDAY MORNING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this heavy snow warning went out at Nov 21, 10:29 AM MST, 2 hours 51 minutes earlier.
Area forecast discussion, Nov 21, 10:29 AM MST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
1029 AM MST TUE NOV 21 2006
.DISCUSSION...QUICK UPDATE THIS MORNING TO ACCOUNT FOR THE MOSTLY
SUNNY AREA BETWEEN STORM SYSTEMS. STRONG MID-LEVEL COLD FRONT STILL
ON TRACK TO MOVE THROUGH NORTHERN IDAHO AND WESTERN MONTANA TONIGHT.
WILL LIKELY HAVE TO UPGRADE SNOW ADVISORY TO A HEAVY SNOW WARNING
GIVEN LATEST MODEL PRECIPITATION FORECASTS OF OVER AN INCH OF
LIQUID BETWEEN THIS EVENING AND WEDNESDAY MORNING. MISSION AND
MISSOULA VALLEYS COULD ALSO GET INTO THE ACTION WITH AN HOUR OR
TWO OF HEAVY WET SNOW BUT WILL TAKE A CLOSER LOOK AT THIS POSSIBILITY
FOR THE AFTERNOON FORECAST PACKAGE.
&&
.AVIATION...CLEARING LINE MOVING THROUGH CENTRAL MONTANA WILL HELP
TO DECREASE LOW CLOUDS AND FOG BY EARLY AFTERNOON. CLOUDS WILL
INCREASE AGAIN FROM THE NORTH THIS AFTERNOON AND LOWER THIS
EVENING AND OVERNIGHT AS PRECIPITATION ASSOCIATED WITH NEXT FRONT
MOVE INTO THE INTER MOUNTAIN WEST. MAIN TERMINAL AFFECTED TONIGHT
WILL BE KMSO AND THE ROUTES AROUND THIS LOCATION. PLEASE SEE
APPROPRIATE TAFS AND TWEBS FOR DETAILS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY
ABOVE 4000 FEET FOR BITTERROOT/SAPPHIRE MOUNTAINS-LOWER
CLARK FORK REGION-POTOMAC/SEELEY LAKE REGION-WEST GLACIER
REGION.
ID...SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY
ABOVE 4000 FEET FOR NORTHERN CLEARWATER MOUNTAINS-SOUTHERN
CLEARWATER MOUNTAINS.
&&
SHORT TERM...CHURCH
LONG TERM....99
AVIATION...99Hazardous weather outlook, Nov 21, 3:59 AM MST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
359 AM MST TUE NOV 21 2006
IDZ005-006-MTZ002-004-006-043-212300-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
WEST GLACIER REGION-LOWER CLARK FORK REGION-
BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION-
359 AM MST TUE NOV 21 2006 /259 AM PST TUE NOV 21 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
SNOW ADVISORY IN EFFECT FROM 5 PM MST /4 PM PST/ THIS
AFTERNOON TO 5 AM MST /4 AM PST/ WEDNESDAY ABOVE 4000 FEET.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
GTFWSWMSO /WWUS45 KMSO/
.DAY ONE...TODAY AND TONIGHT
A MOIST PACIFIC STORM SYSTEM IS EXPECTED TO MOVE INTO THE AREA
TONIGHT. THIS SYSTEM WILL CONTINUE TO PRODUCE WIDESPREAD
PRECIPITATION. SNOW LEVELS APPEAR TO DROP SLIGHTLY TONIGHT CAUSING
AREAS ABOVE 4000 FEET TO SEE SIGNIFICANT SNOWFALL...WHILE THE
VALLEYS WILL MAINLY RECEIVE RAIN. A SNOW ADVISORY HAS BEEN
ISSUED...PLEASE REFER TO GTFWSWMSO FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A SERIES OF STRONG PACIFIC WEATHER SYSTEMS WILL MOVE ACROSS
NORTH CENTRAL IDAHO AND WESTERN MONTANA WEDNESDAY THROUGH THE
THANKSGIVING HOLIDAY WEEKEND TRAVEL PERIOD. HEAVY SNOW ACCUMULATIONS
ARE POSSIBLE AT TIMES IN THE MOUNTAINS WITH LOWERING SNOW LEVELS.
ANOTHER STORM SYSTEM WILL QUICKLY ENTER THE REGION WEDNESDAY
NIGHT INTO THURSDAY.
AGAIN...THIS SHOULD BE A VERY STORMY AND WINTRY PERIOD FOR TRAVEL
ACROSS MOST MOUNTAIN PASSES...WITH POSSIBLY SOME SNOW FOR THE
LOWER ELEVATIONS AS WELL BY THURSDAY INTO THE WEEKEND. PLEASE
MONITOR THE LATEST FORECAST FOR FURTHER INFORMATION. PLEASE SEE
GTFWSWMSO FOR THE LATEST WINTER RELATED WATCHES...WARNINGS OR
ADVISORIES.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
IDZ007>010-MTZ001-003-005-007-212300-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS-
BUTTE/BLACKFOOT REGION-
359 AM MST TUE NOV 21 2006 /259 AM PST TUE NOV 21 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.
.DAY ONE...TODAY AND TONIGHT
A MOIST PACIFIC STORM SYSTEM IS EXPECTED TO MOVE INTO THE AREA
TONIGHT. THIS SYSTEM WILL CONTINUE TO PRODUCE WIDESPREAD
PRECIPITATION. SNOW LEVELS WILL DROP SLIGHTLY...BUT MOST VALLEY
LOCATIONS WILL SEE RAIN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A SERIES OF STRONG PACIFIC WEATHER SYSTEMS WILL MOVE ACROSS
NORTH CENTRAL IDAHO AND WESTERN MONTANA WEDNESDAY THROUGH THE
THANKSGIVING HOLIDAY WEEKEND TRAVEL PERIOD. HEAVY SNOW ACCUMULATIONS
ARE POSSIBLE AT TIMES IN THE MOUNTAINS WITH LOWERING SNOW LEVELS.
ANOTHER STORM SYSTEM WILL QUICKLY ENTER THE REGION WEDNESDAY
NIGHT INTO THURSDAY.
AGAIN...THIS SHOULD BE A VERY STORMY AND WINTRY PERIOD FOR TRAVEL
ACROSS MOST MOUNTAIN PASSES...WITH POSSIBLY SOME SNOW FOR THE
LOWER ELEVATIONS AS WELL BY THURSDAY INTO THE WEEKEND. PLEASE
MONITOR THE LATEST FORECAST FOR FURTHER INFORMATION. PLEASE SEE
GTFWSWMSO FOR THE LATEST WINTER RELATED WATCHES...WARNINGS OR
ADVISORIES.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 3:45 AM MST | Snow Advisory | MSO | Flathead, Granite, Lake, Mineral, Missoula, Powell and 2 more | 10 hr |
| Nov 21, 2:49 PM MST | Winter Storm Watch | MSO | Flathead, Granite, Lake, Lincoln, Mineral, Missoula and 3 more | 20 hr |
Nearby
Heavy Snow Warnings in Montana, 2006Heavy Snow Warnings in Idaho, 2006Every heavy snow warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.